Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

An additive Schwarz method
for variational inequalities


Authors: Lori Badea and Junping Wang
Journal: Math. Comp. 69 (2000), 1341-1354
MSC (1991): Primary 65K10, 65J99, 35R35, 35J60, 49D27, 49D37
Published electronically: May 20, 1999
MathSciNet review: 1665946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proposes an additive Schwarz method for variational inequalities and their approximations by finite element methods. The Schwarz domain decomposition method is proved to converge with a geometric rate depending on the decomposition of the domain. The result is based on an abstract framework of convergence analysis established for general variational inequalities in Hilbert spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65K10, 65J99, 35R35, 35J60, 49D27, 49D37

Retrieve articles in all journals with MSC (1991): 65K10, 65J99, 35R35, 35J60, 49D27, 49D37


Additional Information

Lori Badea
Affiliation: Institute of Mathematics, Romanian Academy of Sciences, Bucharest, Romania
Email: lbadea@stoilow.imar.ro

Junping Wang
Affiliation: Department of Mathematics, University of Wyoming, Laramie, Wyoming 82071
Email: junping@uwyo.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-99-01164-3
PII: S 0025-5718(99)01164-3
Keywords: variational inequalities, obstacle problems, finite element methods, domain decomposition methods
Received by editor(s): December 16, 1997
Received by editor(s) in revised form: September 22, 1998
Published electronically: May 20, 1999
Additional Notes: The research of Wang is supported in part by National Science Foundation Grant # DMS-9706985
Article copyright: © Copyright 2000 American Mathematical Society